Hail, Clayton
- When
- July 10, 5:58 PM CST
- Where
- Clayton County, 2.11 mi SE of Edgewood
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.647, -91.403
A front remained nearly stationary, extending from southern Wisconsin into central Minnesota during the evening hours of July 10. Severe thunderstorms developed along the front and tracked across parts of northeast Iowa.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A front remained nearly stationary, extending from southern Wisconsin into central Minnesota during the evening hours of July 10. Severe thunderstorms developed along the front and tracked across parts of northeast Iowa. Hail up to golf ball size was reported in Clayton county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 10, 1:17 PM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 217 PM CDT THU JUL 10 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA AND SEVERE THREATS TONIGHT THRU FRIDAY NIGHT...HEAT INDICES ON FRIDAY. 18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED OVER EASTERN MT WITH TROUGHING TO THE SOUTH INTO CO AND A WARM FRONTAL BOUNDARY TO THE SOUTHEAST ACROSS ND TO CENTRAL MN/SOUTHERN WI. WARM...UNSTABLE AIRMASS...WITH LAPS SFC BASED CAPE IN THE 1.5K TO 3.5K J/KG RANGE... SOUTH OF THIS BOUNDARY ACROSS SOUTHERN MN/MUCH OF IA. THIS AIRMASS FEEDING/LIFTING INTO A COUPLE OF CONVECTIVE COMPLEXES EARLY THIS AFTERNOON. ONE LESSER ORGANIZED OVER EASTERN IA/SOUTHERN WI/NORTHERN IL...BUT STILL GENERATING STRONG TO SEVERE STORMS JUST SOUTH OF THE FORECAST AREA. THE OTHER...MORE ORGANIZED AND DROPPING SOUTHEAST ALONG THE BOUNDARY...GENERATING SEVERE STORMS WITH LARGE HAIL/ DAMAGING WINDS NEAR KMSP. THIS COMPLEX OF STORMS ABOUT TO MOVE SOUTHEAST ACROSS THE FORECAST AREA DURING THE MID AFTERNOON HOURS. NO ISSUES NOTED WITH 10.12Z NAM/GFS INITIALIZATIONS. NAM/GFS SOLUTIONS QUITE SIMILAR FOR TONIGHT INTO SUN NIGHT...BUT FOR SOME USUAL MESO-SCALE/CONVECTION DIFFERENCES. GFS LOOKS TO SUFFER CONVECTIVE FEEDBACK OVER WI TONIGHT...WITH A 53 UNIT VORTICITY MAXIMA OVER EAST CENTRAL WI AT 06Z. DPROG/DT OF 500MB HGTS AT 10.12Z SHOWED NAM/GFS WITH RATHER GOOD RUN-TO-RUN CONSISTENCY AND LITTLE TRENDING FROM THEIR 09.12Z AND 08.12Z RUNS. AT THE SURFACE... FRONTAL PASSAGE FRI NIGHT LOOKS HAVE TRENDED ABOUT 3HRS SLOWER THAN THE RUNS OF 09.12Z...WHICH IS NOW VERY SIMILAR TO THE TIMING OF THE ECMWF/UKMET RUNS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS REASONABLE WITH THE SFC MASS FIELDS ACROSS THE NORTH CENTRAL CONUS. A BLEND OF NAM/GFS LOOKED BEST WITH THE 12Z-18Z PRECIP ACROSS THE CENTRAL CONUS...WHILE NAM RUNS OF 09.12Z THRU 10.12Z WERE BETTER WITH THE CONVECTIVE COMPLEX/PRECIP ACROSS MN THIS MORNING. PER WV IMAGERY...BOTH MODELS APPEAR REASONABLE WITH THE SHORTWAVE FEATURES ACROSS CAN/NORTHERN CONUS. LEANED TOWARD NAM THIS CYCLE WITH ITS BETTER PERFORMANCE ON UPPER MIDWEST CONVECTION THE PAST 24HRS AND GFS LOOKING TO DEVELOP CONVECTIVE FEEDBACK TONIGHT. HOWEVER...BEYOND TONIGHT FAVORING ONE OVER THE OTHER LOOKS TO HAVE LITTLE IMPACT ON THE SENSIBLE WEATHER. SHORT TERM FORECAST CONFIDENCE AVERAGE TO GOOD THIS CYCLE. IN THE SHORT TERM...DISTANCE-SPEED TOOL APPLIED TO CONVECTION JUST NORTHWEST OF THE FORECAST AREA HAS IT SOUTHEAST OF THE FORECAST AREA BY THIS EVENING. HOWEVER...THIS COMPLEX WILL LAY OUT AN OUTFLOW BOUNDARY TO ITS SOUTHWEST/ENHANCE THE WARM FRONTAL BOUNDARY ALREADY IN PLACE. SOUTH SFC FLOW AND SOUTHWEST 850MB FLOW OF MOIST UNSTABLE AIR WILL CONTINUE INTO/OVER THIS BOUNDARY TONIGHT. RAISED SHRA/TSRA CHANCES MOST AREAS...ESPECIALLY THIS EVENING WITH GREATER LINGERING INSTABILITY AND A PORTION OF THE LOW LEVEL JET POINTED AT THE AREA. THE WARM FRONT/OUTFLOW BOUNDARY LIFTS NORTH OF THE AREA LATER TONIGHT/FRI MORNING. LITTLE REMAINS FOR A FOCUS FOR CONVERGENCE/ LIFT/CONVECTIVE INITIATION OVER THE AREA FOR MUCH OF FRI. A VERY WARM/MOIST/UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE AREA FOR FRI WITH MODEL SOUNDINGS INDICATING LITTLE IN THE WAY OF CAPPING ALOFT. ARX WRF...GFS...SREF INDICATING BROAD SOUTHERLY FLOW AND WEAK SFC- 850MB IN THIS AIRMASS...WITH LACK OF A CAP AND MIXED LAYER CAPES OF 1.5K TO 2.5K J/KG MAY BE ENOUGH TO INITIATE CONVECTION IN THE WARM SECTOR DURING THE AFTERNOON. ADDED A SMALL TSRA CHANCE TO FRI AFTERNOON FOR NOW. AIRMASS OVER THE AREA ON FRI WILL BE VERY WARM/MUGGY. COMBINATION OF TEMPS IN THE UPPER 80S/LOWER 90S AND DEW POINTS IN THE UPPER 60S/ LOWER 70S WILL PUSH HEAT INDICES INTO THE 95-100 DEGREE RANGE. ANY FURTHER RISE OF EITHER THE DEW POINTS OR TEMPS WOULD SEND INDICES INTO ADVISORY RANGE. MID CREW WILL HAVE TO CONTINUE TO EVALUATE LATEST TEMP/DEW POINT TRENDS AND NEED FOR HEAT ADVISORY FRI AFTERNOON. BY FRI NIGHT...A VIGOROUS UPPER TROUGH/SHORTWAVE MOVING ACROSS SOUTHERN CAN AND SFC LOW LIFTING OUT OF THE NORTHERN PLAINS WILL DRIVE A STRONG COLD FRONT WILL BE PUSHING INTO THIS AIRMASS DURING THE AFTERNOON...BUT WEST OF THE FORECAST AREA. FRONT EXPECTED TO TRIGGER A LINE OF STRONG/SEVERE STORMS DURING THE AFTERNOON ACROSS WESTERN MN/IA. LATEST MODEL/ ENSEMBLE CONSENSUS HAS THE FRONT MOVING INTO THE FORECAST AREA AFTER 03Z SAT. SLIGHT RISK SEVERE CENTERED ON FRI EVENING STILL ON TRACK...SEE SWODY2 FOR MORE DETAILS. HOWEVER... THE SLIGHTLY SLOWER FRONTAL TIMING MAY SPARE THE FORECAST AREA THE BRUNT OF SEVERE STORM POTENTIAL ACCOMPANYING THIS FRONTAL PASSAGE... WITH CAPE BEGINNING TO DIMINISH DURING THE MID EVENING HOURS. FRONT USHERS COOLER...DRIER...STABLE AIRMASS ACROSS THE AREA FOR THE WEEKEND. DEW POINTS FOR MUCH OF SAT THRU SUN NIGHT EXPECTED TO BE IN THE 50S PERHAPS SOME UPPER 40S...FOR A MUCH MORE COMFORTABLE... QUIETER WEEKEND WEATHER-WISE. PREVIOUS FORECAST INCLUDED A SMALL -SHRA/-TSRA CHANCE OVER THE NORTHEAST END OF THE FORECAST AREA FOR SUN AFTERNOON. THIS CONTINUES TO LOOK REASONABLE WITH MODEL SOUNDING SHOWING SOME WEAK INSTABILITY WITH DIURNAL WARMING UNDER THE 850- 700MB COLD POOL. GENERALLY FAVORED A BLEND OF GFS-MAV/NAM-MET MOS LOWS FOR TONIGHT/ FRI NIGHT/SAT NIGHT. FAVORED WARMER GFS GUIDANCE HIGHS FRI. GUIDANCE HIGHS SIMILAR AND LOOK REASONABLE FOR SAT. USED A BLEND OF 10.12Z GFS MEX...10.00Z GFS ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS SUN/SUN NIGHT. .LONG TERM...MONDAY THROUGH THURSDAY 10.00Z MEDIUM RANGE MODELS/ENSEMBLE MEAN IN REASONABLY GOOD AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR THE MON THRU THU PERIOD. FORECAST CONFIDENCE IN THE LONG TERM ON THE GOOD SIDE THIS CYCLE. TREND LOOKS TO BE TOWARD A BIT STRONGER SHORTWAVE TROUGH ACROSS CENTRAL CAN ON TUE...BUT THIS WELL NORTH OF THE FORECAST AREA. CANADIAN HIGH DRIFTS OVER THE AREA MON...MOVING EAST OF THE AREA TUE. SOUTHERLY RETURN FLOW SPREADS ACROSS THE AREA TUE WITH AN INCREASE OF SFC-850MB MOISTURE. MOISTURE/INSTABILITY AXIS REMAINS WEST OF THE FORECAST AREA UNTIL TUE NIGHT...THUS MON/TUE LOOKING DRY. RIDGING ALOFT FLATTENS FOR MID-WEEK WITH STRONGER TROUGHING DEVELOP IN THE NORTHERN PLAINS FOR WED/THU. SFC-850MB TROUGH/FRONT SLIDES INTO/ ACROSS THE AREA DURING THIS PERIOD...WITH MOISTURE/ INSTABILITY CONTINUING TO INCREASE ACROSS THE AREA AHEAD OF THESE FEATURES. SHRA/TSRA CHANCES INCREASE FROM TUE NIGHT INTO THU...AND PREVIOUS GRID-SET ALREADY HAD MUCH OF THIS RATHER WELL DETAILED. TEMPERATURES START THE PERIOD BELOW NORMAL ON MON...RETURNING TO NEAR/ABOVE NORMAL IN THE SOUTHERLY FLOW FOR TUE-THU. USED A BLEND OF GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS THRU THE PERIOD. && .AVIATION...TONIGHT AND FRIDAY THUNDERSTORMS MOVING INTO THE AREA AT THE BEGINNING OF THE PERIOD... AND PERIODIC THUNDER SHOULD IMPACT TAF SITES THROUGH REMAINDER OF THE AFTERNOON. AFTER COMPLEX MOVES THROUGH...SHOULD SEE DRY WEATHER...HOWEVER IT IS POSSIBLE FOR MORE SHOWERS/STORMS TO DEVELOP LATE TONIGHT/EARLY FRIDAY MORNING ALONG BOUNDARY FORMED FROM TODAY/S STORMS. THIS IS QUITE UNCERTAIN AT THIS POINT SO CONTINUED TO JUST MENTION CB/S IN THE TAFS. WHILE BOUNDARY LAYER WILL BE VERY MOIST... DEWPOINTS MID TO UPPER 60S AND LOW TEMPERATURES AROUND 70 DEGREES... NIGHT-TIME INVERSION WILL DEVELOP. THINKING IS THAT VISIBILITIES WILL BE REDUCED AT LEAST TO MVFR CATEGORY FOR A FEW HOURS IN THE MORNING. THEN...DRY FOR MUCH OF THE DAY FRIDAY...HOWEVER STRONG COLD FRONT WILL TRACK ACROSS THE TAF SITES FRIDAY EVENING. THIS FRONT WILL CAUSE THE DEVELOPMENT OF THUNDERSTORMS...SOME MAY BE STRONG TO SEVERE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && AVIATION..........BROOKS SHORT/LONG TERM...RRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 554 PM CDT THU JUL 10 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-111000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 554 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP OVERNIGHT. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN BEING THE MAIN THREATS. THERE DOES NOT APPEAR TO BE AN ORGANIZED HIGHER THREAT FOR SEVERE STORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...VERY WARM TEMPERATURES SHOULD INHIBIT THUNDERSTORM DEVELOPMENT UNTIL LATE IN THE DAY...WHEN STORMS ARE EXPECTED TO INITIATE ALONG A COLD FRONT APPROACHING THE AREA. FAVORABLE INSTABILITY AND WIND PROFILES SUPPORT A DISTINCT POSSIBILITY FOR SEVERE STORMS. THIS IS ESPECIALLY TRUE WEST OF THE MISSISSIPPI RIVER. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WOULD BE THE PRIMARY THREATS. THE MOST FAVORABLE TIME SHOULD BE FRIDAY EVENING AND PERHAPS THE EARLY MORNING HOURS OF SATURDAY...ALTHOUGH THE ISOLATED TORNADO POTENTIAL FAVORS FRIDAY EVENING. EXCESSIVE HEAT AND HUMIDITY IS EXPECTED TO BE A FACTOR FRIDAY...WITH HEAT INDICES OF 95 TO 100 DURING THE AFTERNOON AND EARLY EVENING. THUNDERSTORM CHANCES RETURN TUESDAY AND TUESDAY NIGHT. AT THIS TIME...THERE WAS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM POTENTIAL IN THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT WITH ISOLATED THUNDERSTORM ACTIVITY. SPOTTER GROUPS SHOULD MONITOR FOR UPDATES FRIDAY NIGHT...ACTIVATION MAY BE NEEDED...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON/BROOKS/BAUMGARDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 4 W ITHACA 43.35N 90.36W
07/10/2008 RICHLAND WI EMERGENCY MNGR
LARGE TREES DOWN ON HUSTLERS RIDGE
&&
SHEAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
506 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG ARKDALE 44.03N 89.88W
07/10/2008 ADAMS WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0504 PM TSTM WND DMG 5 SE ADAMS 43.90N 89.75W
07/10/2008 ADAMS WI AMATEUR RADIO
&&
SHEAPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
516 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 3 ENE WESTBY 43.67N 90.80W
07/10/2008 E58.00 MPH VERNON WI PUBLIC
SIDING BLOWN OFF BUILDING ALONG WITH LARGE TREE LIMBS
DOWN. CORRECTED LOCATION FROM WEST ALBANY IN WABASHA
COUNTY TO WESTBY IN VERNON COUNTY.
&&
DANBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
517 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 3 W OAK CENTER 44.35N 92.46W
07/10/2008 WABASHA MN LAW ENFORCEMENT
TREES BLOWN DOWN IN BELLCHESTER.
0203 PM HAIL LAKE CITY 44.45N 92.28W
07/10/2008 E0.75 INCH WABASHA MN TRAINED SPOTTER
0206 PM HAIL LAKE CITY 44.45N 92.28W
07/10/2008 E1.00 INCH WABASHA MN TRAINED SPOTTER
ALONG WITH ESTIMATED WIND GUSTS OF 30 MPH.
0208 PM HAIL ZUMBRO FALLS 44.29N 92.43W
07/10/2008 E0.75 INCH WABASHA MN LAW ENFORCEMENT
0210 PM HAIL LAKE CITY 44.45N 92.28W
07/10/2008 M2.00 INCH WABASHA MN CO-OP OBSERVER
2.25 HAIL FROM COOP OBSERVER IN LAKE CITY
0219 PM HAIL 3 SE LAKE CITY 44.42N 92.24W
07/10/2008 E0.75 INCH WABASHA MN PUBLIC
STRONG WINDS ALSO REPORTED.
0225 PM HAIL 2 E ORONOCO 44.16N 92.50W
07/10/2008 E0.75 INCH OLMSTED MN AMATEUR RADIO
0226 PM TSTM WND GST KELLOGG 44.31N 92.00W
07/10/2008 E60.00 MPH WABASHA MN LAW ENFORCEMENT
ALONG WITH HAIL UP TO DIME SIZE.
0234 PM TSTM WND GST 1 E POTSDAM 44.16N 92.33W
07/10/2008 E59.00 MPH OLMSTED MN EMERGENCY MNGR
0241 PM TSTM WND GST MONDOVI 44.57N 91.67W
07/10/2008 E60.00 MPH BUFFALO WI LAW ENFORCEMENT
0245 PM HAIL BYRON 44.03N 92.65W
07/10/2008 E1.00 INCH OLMSTED MN FIRE DEPT/RESCUE
30 TO 35 MPH WIND GUSTS WITH QUARTER SIZED HAIL.
0246 PM TSTM WND GST GOODVIEW 44.07N 91.71W
07/10/2008 E60.00 MPH WINONA MN AMATEUR RADIO
0247 PM HAIL 4 ENE ROCHESTER 44.04N 92.40W
07/10/2008 E0.75 INCH OLMSTED MN AMATEUR RADIO
0248 PM TSTM WND DMG WINONA 44.05N 91.66W
07/10/2008 WINONA MN AMATEUR RADIO
TREES DOWN IN THE CITY
0248 PM HAIL 2 NW EYOTA 44.01N 92.26W
07/10/2008 E0.75 INCH OLMSTED MN AMATEUR RADIO
0249 PM TSTM WND GST 1 E WINONA 44.05N 91.64W
07/10/2008 E60.00 MPH WINONA MN AMATEUR RADIO
EAST END OF TOWN.
0250 PM HAIL WINONA 44.05N 91.66W
07/10/2008 E0.88 INCH WINONA MN EMERGENCY MNGR
IN ADDITION TO 53 MPH WIND GUSTS AT EMERGENCY OPERATIONS
CENTER IN TOWN.
0251 PM TSTM WND GST BYRON 44.03N 92.65W
07/10/2008 M52.00 MPH OLMSTED MN FIRE DEPT/RESCUE
0253 PM HAIL 4 NE FOUNTAIN CITY 44.16N 91.64W
07/10/2008 E0.75 INCH BUFFALO WI TRAINED SPOTTER
0257 PM TSTM WND GST BUFFALO 44.22N 91.87W
07/10/2008 E70.00 MPH WABASHA WI TRAINED SPOTTER
TWO DISTINCT WAVES. SECOND WAVE 70 TO 75 MPH. TREE DAMAGE
OCCURING.
0304 PM TSTM WND GST 2 NW TREMPEALEAU 44.03N 91.46W
07/10/2008 E60.00 MPH TREMPEALEAU WI LAW ENFORCEMENT
ESTIMATED AT PEROT STATE PARK WITH LOTS OF LARGER LIMBS
DOWN.
0307 PM TSTM WND GST 1 W ARCADIA 44.25N 91.51W
07/10/2008 E70.00 MPH TREMPEALEAU WI LAW ENFORCEMENT
0309 PM HAIL 3 SE ROCHESTER 43.98N 92.43W
07/10/2008 E0.75 INCH OLMSTED MN AMATEUR RADIO
0312 PM TSTM WND GST INDEPENDENCE 44.36N 91.42W
07/10/2008 E60.00 MPH TREMPEALEAU WI LAW ENFORCEMENT
0318 PM TSTM WND DMG LA CRESCENT 43.83N 91.30W
07/10/2008 HOUSTON MN AMATEUR RADIO
LARGE TREES DOWN.
0318 PM TSTM WND GST LA CROSSE 43.83N 91.23W
07/10/2008 M58.00 MPH LA CROSSE WI ASOS
0319 PM HAIL HOLMEN 43.96N 91.26W
07/10/2008 E0.88 INCH LA CROSSE WI AMATEUR RADIO
0320 PM HAIL STEWARTVILLE 43.86N 92.49W
07/10/2008 E1.00 INCH OLMSTED MN PUBLIC
0320 PM TSTM WND GST 2 N GALESVILLE 44.11N 91.36W
07/10/2008 E62.00 MPH TREMPEALEAU WI AMATEUR RADIO
0320 PM HAIL ONALASKA 43.89N 91.22W
07/10/2008 E0.75 INCH LA CROSSE WI PUBLIC
ONALASKA HIGH SCHOOL
0323 PM TSTM WND GST 4 E LA CROSSE 43.83N 91.15W
07/10/2008 E45.00 MPH LA CROSSE WI NWS EMPLOYEE
AT NWS LA CROSSE.
0327 PM TSTM WND DMG 4 NNE STODDARD 43.71N 91.19W
07/10/2008 VERNON WI NWS EMPLOYEE
NUMEROUS LARGE BRANCHES DOWN.
0336 PM TSTM WND GST 1 S ROCKLAND 43.89N 90.92W
07/10/2008 E55.00 MPH LA CROSSE WI PUBLIC
0344 PM TSTM WND GST 2 S SPARTA 43.91N 90.81W
07/10/2008 E55.00 MPH MONROE WI TRAINED SPOTTER
REPORTED AT EXIT 25 ALONG INTERSTATE 90.
0345 PM TSTM WND DMG 3 ENE WESTBY 43.67N 90.80W
07/10/2008 VERNON WI CO-OP OBSERVER
E58 MPH WIND GUST-SIDING BLOWN OFF HOME
0346 PM TSTM WND DMG 2 N CATARACT 44.11N 90.83W
07/10/2008 MONROE WI TRAINED SPOTTER
TREES DOWN.
0348 PM HAIL NEWRY 43.71N 90.82W
07/10/2008 E0.25 INCH VERNON WI AMATEUR RADIO
WIND GUSTS TO 50 MPH AS WELL.
0350 PM TSTM WND GST 3 ENE WESTBY 43.67N 90.80W
07/10/2008 E58.00 MPH VERNON WI PUBLIC
SIDING BLOWN OFF BUILDING ALONG WITH LARGE TREE LIMBS
DOWN. CORRECTED LOCATION FROM WEST ALBANY IN WABASHA
COUNTY TO WESTBY IN VERNON COUNTY.
0354 PM TSTM WND GST 1 N SPARTA 43.96N 90.81W
07/10/2008 E50.00 MPH MONROE WI TRAINED SPOTTER
ALSO PEA SIZED HAIL.
0357 PM TSTM WND DMG VIROQUA 43.56N 90.89W
07/10/2008 VERNON WI LAW ENFORCEMENT
POWER LINES KNOCKED DOWN.
0358 PM TSTM WND GST 8 W TOMAH 43.99N 90.66W
07/10/2008 E60.00 MPH MONROE WI TRAINED SPOTTER
AT CAMP GROUND NEAR FORT MCCOY.
0408 PM TSTM WND GST TUNNEL CITY 44.00N 90.57W
07/10/2008 E65.00 MPH MONROE WI TRAINED SPOTTER
0409 PM TSTM WND GST WARRENS 44.13N 90.50W
07/10/2008 E70.00 MPH MONROE WI TRAINED SPOTTER
0420 PM TSTM WND GST 2 N TOMAH 44.02N 90.50W
07/10/2008 E60.00 MPH MONROE WI TRAINED SPOTTER
0427 PM TSTM WND DMG 4 W ITHACA 43.35N 90.36W
07/10/2008 RICHLAND WI EMERGENCY MNGR
LARGE TREES DOWN ON HUSTLERS RIDGE
0432 PM TSTM WND DMG NEW LISBON 43.88N 90.16W
07/10/2008 JUNEAU WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0446 PM TSTM WND DMG ARKDALE 44.03N 89.88W
07/10/2008 ADAMS WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0504 PM TSTM WND DMG 5 SE ADAMS 43.90N 89.75W
07/10/2008 ADAMS WI AMATEUR RADIO
&&
DANBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
651 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 3 N POTOSI 42.73N 90.71W
07/10/2008 GRANT WI EMERGENCY MNGR
TREE DOWN
&&
BINAUPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
658 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL EDGEWOOD 42.64N 91.40W
07/10/2008 E1.00 INCH CLAYTON IA LAW ENFORCEMENT
&&
BINAUThe La Crosse radar (KARX), 132 km away, was scanning. The volume nearest the first event began at 23:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2008Every state in 2008This day in weather historyWarnings in Iowa, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121283, 121287.